Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

April 3, 2012Tazewell County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 3, 2012, 5:38 PM CDT for Tazewell County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 5:38 PM CDT (22:38 UTC)
Expired
Apr 3, 2012, 6:15 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS83 KILX 032238
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
538 PM CDT TUE APR 3 2012

ILZ029-036-037-041-032315-
FULTON-MASON-PEORIA-TAZEWELL-
538 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHERN
MASON...SOUTHWESTERN PEORIA AND WESTERN TAZEWELL COUNTIES UNTIL 615
PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANITO...OR 13 MILES NORTHEAST OF HAVANA. 
ANOTHER STRONG STORM WAS LOCATED NEAR GREEN VALLEY. BOTH STORMS WERE 
MOVING NORTHEAST AT 5 TO 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MANITO...
  SOUTH PEKIN...

OTHER LOCATIONS AFFECTED INCLUDE...FOREST CITY...GOOFY RIDGE AND
UNION.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4052 8994 4054 8955 4039 8952 4036 8994
TIME...MOT...LOC 2237Z 208DEG 8KT 4041 8984

$$

CHURCHILL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:20 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 3, 2:20 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
220 PM CDT TUE APR 3 2012

.DISCUSSION...
ISSUED 220 PM CDT TUE APR 3 2012

SHORT TERM...TONIGHT THROUGH FRIDAY...
SURFACE LOW OVER NORTHWESTERN IL HAS A WARM FRONT EXTENDING EAST
INTO NORTHERN IND AND A COLD FRONT SOUTHWEST INTO NORTHERN MO.
AIRMASS HAS BECOME SOMEWHAT UNSTABLE WITH MLCAPE UP TO 1K J/KG...
BUT A INHIBITION CAP OF 75-100 J/KG. THUNDERSTORMS ARE EXPECTED TO
INITIATE SHORTLY NEAR THE LOW CENTER...WITH FRONTAL CONVERGENCE AND
COOLING WITH A SHORTWAVE MOVING NORTH THROUGH MISSOURI ACTING TO
ERODE THE CAP. UPSCALE GROWTH INTO AN MCS WILL BE POSSIBLE LATER
THIS EVENING AS THE STORMS MOVE SOUTHEAST TONIGHT. MOST OF THE
ACTIVITY SHOULD BE IN THE SOUTHEASTERN COUNTIES AFTER MIDNIGHT. LOW
AND MID-LEVEL LAPSE RATES ARE QUITE STEEP OVER CENTRAL IL...SO SOME
STRONG DOWNDRAFT WINDS WILL BE POSSIBLE ALONG WITH LARGE HAIL. DEEP
LAYER EFFECTIVE BULK SHEAR IS PRETTY MARGINAL FOR ORGANIZED
MESOCYCLONES WITH 25 KT AT BEST OVER THE FAR NORTHERN PORTIONS OF
THE AREA.

THE SURFACE LOW WILL MOVE QUICKLY EAST WITH THE COLD FRONT MOVING
INTO SOUTHERN IL BEFORE STALLING OUT JUST SOUTH OF THE FORECAST AREA
WEDNESDAY. A STRONG UPPER LOW NOW ENTERING THE WESTERN PLAINS WILL
AID IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND POSSIBLE
THUNDERSTORMS NEAR THE FRONT OVER CENTRAL AND SOUTHERN IL. POPS WILL
THEN GO UP WEDNESDAY NIGHT AS THE UPPER LOW COMES OVERHEAD...WITH
PRECIPITATION POSSSIBLY EXTENDING FURTHER NORTH IN TO CENTRAL IL.
SHOWERS WILL THEN END FROM NORTHWEST TO SOUTHEAST ON THURSDAY...WITH
RELATIVELY COLD AIR COMING SOUTHWARD INTO THE MIDWEST THURSDAY AND
THURSDAY NIGHT. MOST AREAS SHOULD BE IN THE 50S ON THURSDAY WITH
SOME MID 30S LIKELY OVER PORTIONS OF THE CENTRAL AND NORTH THURSDAY
NIGHT. THIS COULD CAUSE AREAS OF FROST...AND WILL MENTION SUCH IN
THE FORECASTS. FRIDAY WILL THEN BE DRY AND A LITTLE WARMER AS HIGH
PRESSURE MOVES THROUGH THE AREA.

LONG TERM...SATURDAY THROUGH MONDAY...
MODELS HAVE BEEN ADVERTISING THE NEXT COLD FRONT TO MOVE THROUGH IL
SATURDAY NIGHT FOR THE PAST SEVERAL DAYS. THIS FAR AHEAD OF TIME...
AERIAL COVERAGE AND MINOR TIMING DIFFERENCE PRECLUDES ANYTHING
HIGHER THAN CHANCE POPS...WITH THE HIGHEST CHANCE BEING SATURDAY
NIGHT. ANOTHER CANADIAN AIRMASS WILL FOLLOW THIS FRONT AND BRING A
RETURN TO THE 30S FOR LOWS EARLY NEXT WEEK.

04
&&

.AVIATION...
ISSUED 1241 PM CDT TUE APR 3 2012

12Z NAM/HRRR CONTINUE TO INDICATE CONVECTIVE INITIATION ACROSS THE
ILLINOIS RIVER VALLEY BY AROUND 00Z...AS AN UPPER-LEVEL DISTURBANCE
CURRENTLY OVER MISSOURI LIFTS NORTHWARD INTO THE AREA. GIVEN GOOD
MODEL AGREEMENT...HAVE INCLUDED TEMPO THUNDER GROUPS AT ALL
TERMINALS THIS EVENING...RANGING FROM 00Z THROUGH 03Z AT KPIA...TO
03Z THROUGH 06Z FURTHER EAST AT KCMI. CONVECTION WILL GRADUALLY
SHIFT E/SE OF THE TAF SITES AFTER MIDNIGHT...WITH OVERCAST
CONDITIONS PERSISTING THROUGH THE NIGHT. NAM RH PROFILES SUGGEST
DRIER AIR WILL TRY TO FILTER SOUTHWARD IN THE WAKE OF THE SYSTEM
WEDNESDAY MORNING...HOWEVER AM SKEPTICAL CLEARING CAN PENETRATE
TOO FAR SOUTHWARD INTO CENTRAL ILLINOIS AS FRONTAL BOUNDARY IS
EXPECTED TO STALL JUST TO THE SOUTH. HAVE THEREFORE MAINTAINED
CEILINGS AT THE I-72 TERMINALS THROUGH 18Z...BUT HAVE CLEARED
THINGS OUT AT BOTH KPIA AND KBMI AFTER 15Z. WINDS WILL INITIALLY
BE LIGHT AND SOUTHERLY THIS AFTERNOON...THEN WILL SWITCH TO N/NE
AT 10 TO 15KT TONIGHT INTO WEDNESDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 3, 3:21 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT TUE APR 3 2012

ILZ027>031-036>038-040>048-053-055-057-041100-
CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL-
VERMILION-WOODFORD-
321 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING...AS AN UPPER LEVEL
DISTURBANCE INTERACTS WITH AN APPROACHING COLD FRONT. SOME OF THE
STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL BRING THUNDERSTORM CHANCES BACK INTO THE
REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM.

ILZ049>052-054-056-061>063-066>068-071>073-041100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCOTT-SHELBY-
321 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING...AS AN UPPER LEVEL
DISTURBANCE INTERACTS WITH AN APPROACHING COLD FRONT. SOME OF THE
STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS MAY LINGER INTO WEDNESDAY...HOWEVER SEVERE
WEATHER IS NOT ANTICIPATED.

ANOTHER COLD FRONT WILL BRING THUNDERSTORM CHANCES BACK INTO THE
REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM.

BARNES

In the hours before

Local storm report, Apr 3, 5:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             HOPEDALE                40.42N 89.42W
04/03/2012  E0.88 INCH       TAZEWELL           IL   MESONET

&&

BARNES
Special weather statement, Apr 3, 5:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
538 PM CDT TUE APR 3 2012

ILZ029-036-037-041-032315-
FULTON-MASON-PEORIA-TAZEWELL-
538 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHERN
MASON...SOUTHWESTERN PEORIA AND WESTERN TAZEWELL COUNTIES UNTIL 615
PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANITO...OR 13 MILES NORTHEAST OF HAVANA.
ANOTHER STRONG STORM WAS LOCATED NEAR GREEN VALLEY. BOTH STORMS WERE
MOVING NORTHEAST AT 5 TO 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MANITO...
  SOUTH PEKIN...

OTHER LOCATIONS AFFECTED INCLUDE...FOREST CITY...GOOFY RIDGE AND
UNION.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4052 8994 4054 8955 4039 8952 4036 8994
TIME...MOT...LOC 2237Z 208DEG 8KT 4041 8984

CHURCHILL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:58 PM CDTSpecial Weather StatementILXMcLean62 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.